MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE49

ENCORE MEDICAL L.P. FOUNDATION UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE49
Model Number 411-00-149
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having dislocated.The surgeon converted the original hemi hip into a total hip.The surgeon removed and exchanged the unipolar head and sleeve with a djo head and sleeve and used another manufacturer for the cup and liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a dislocation.The previous surgery and the revision detailed in this investigation occurred 10.8 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the dislocation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's dislocation.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, inadequate soft tissue support, excessive range of motion, patient bone deterioration or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION UNIPOLAR HIP
Common Device Name
HEAD, UNIPOLAR, MODULAR, ENCORE SIZE49
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7035513
Report Number1644408-2017-01044
Device Sequence Number11049117
Product Code KWL
UDI-Device Identifier00888912076845
UDI-Public(01)00888912076845
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K973614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model Number411-00-149
Device Catalogue Number411-00-149
Device Lot Number917B1041
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR